IDEAS home Printed from
   My bibliography  Save this article

A regional approach for optimization of the municipal waste management system using fuzzy sets


  • Dorel Ailenei

    () (Academy of Economic Studies of Bucharest)

  • Valentina Elena Tartiu

    () (Academy of Economic Studies of Bucharest)


In the context of complexity in permanent growing of the problems and standards, the area of municipal waste management is in an accelerated evolution process. As the number of municipal waste management alternatives increase, the selection of the best waste management system- that is to decide on the combination of collection, processing and disposal techniques that will best serve the present and future needs of a community- become a more difficult task for local authorities. Consequently, mathematical modelling techniques have been introduced to waste management in order to help the decision makers from this area. This paper presents a fuzzy optimization model for the development of an integrated waste management system at the regional level. Based on the options investigated in the model the end-users will be able to select and develop investments projects at local and county level in the aim of achieving the targets of the region.

Suggested Citation

  • Dorel Ailenei & Valentina Elena Tartiu, 2008. "A regional approach for optimization of the municipal waste management system using fuzzy sets," Romanian Journal of Regional Science, Romanian Regional Science Association, vol. 2(2), pages 134-145, December.
  • Handle: RePEc:rrs:journl:v:2:y:2008:i:1:p:134-145

    Download full text from publisher

    File URL:
    Download Restriction: no

    More about this item


    municipal waste; fuzzy optimization model; regional approach;

    JEL classification:

    • R53 - Urban, Rural, Regional, Real Estate, and Transportation Economics - - Regional Government Analysis - - - Public Facility Location Analysis; Public Investment and Capital Stock
    • C02 - Mathematical and Quantitative Methods - - General - - - Mathematical Economics


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:rrs:journl:v:2:y:2008:i:1:p:134-145. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bogdan-Vasile Ileanu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.